22 . March , 2019 - Friday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Brompheniramine/Pseudoephedrine

Big Image
Generic Name: Brompheniramine/Pseudoephedrine Tablets (brome-fen-EER-ah-meen/soo-doe-eh-FED-rin)
Brand Name: Bromfed

Brompheniramine/Pseudoephedrine is used for:

Relieving symptoms of sinus congestion, pressure, runny nose, and sneezing due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.

Brompheniramine/Pseudoephedrine is an antihistamine and decongestant combination. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The decongestant promotes sinus and nasal drainage, which relieves congestion and pressure.

Do NOT use Brompheniramine/Pseudoephedrine if:

  • you are allergic to any ingredient in Brompheniramine/Pseudoephedrine
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you take sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Brompheniramine/Pseudoephedrine :

Some medical conditions may interact with Brompheniramine/Pseudoephedrine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat; heart blood vessel problems; or other heart problems
  • if you have a history of asthma; lung problems (eg, emphysema); adrenal gland problems (eg, adrenal gland tumor); high blood pressure; diabetes; stroke; glaucoma; a blockage of your stomach, bladder, or intestines; ulcers; trouble urinating; an enlarged prostate; seizures; or an overactive thyroid

Some MEDICINES MAY INTERACT with Brompheniramine/Pseudoephedrine . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Brompheniramine/Pseudoephedrine may be increased
  • Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Brompheniramine/Pseudoephedrine
  • Guanadrel, guanethidine, methyldopa, mecamylamine, or reserpine because effectiveness may be decreased by Brompheniramine/Pseudoephedrine

This may not be a complete list of all interactions that may occur. Ask your health care provider if Brompheniramine/Pseudoephedrine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Brompheniramine/Pseudoephedrine :

Use Brompheniramine/Pseudoephedrine as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Brompheniramine/Pseudoephedrine may be taken with or without food.
  • If you miss a dose of Brompheniramine/Pseudoephedrine , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Brompheniramine/Pseudoephedrine .

Important safety information:

  • Brompheniramine/Pseudoephedrine may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Brompheniramine/Pseudoephedrine . Using Brompheniramine/Pseudoephedrine alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking Brompheniramine/Pseudoephedrine without checking with your doctor.
  • Brompheniramine/Pseudoephedrine contains pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Brompheniramine/Pseudoephedrine for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Brompheniramine/Pseudoephedrine may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Brompheniramine/Pseudoephedrine . Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • If you are scheduled for allergy skin testing, do not take Brompheniramine/Pseudoephedrine for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Brompheniramine/Pseudoephedrine .
  • Use Brompheniramine/Pseudoephedrine with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Brompheniramine/Pseudoephedrine in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Brompheniramine/Pseudoephedrine , discuss with your doctor the benefits and risks of using Brompheniramine/Pseudoephedrine during pregnancy. It is unknown if Brompheniramine/Pseudoephedrine is excreted in breast milk. Do not breast-feed while taking Brompheniramine/Pseudoephedrine .

Possible side effects of Brompheniramine/Pseudoephedrine :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Brompheniramine/Pseudoephedrine :

Store Brompheniramine/Pseudoephedrine at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Brompheniramine/Pseudoephedrine out of the reach of children and away from pets.

General information:

  • If you have any questions about Brompheniramine/Pseudoephedrine , please talk with your doctor, pharmacist, or other health care provider.
  • Brompheniramine/Pseudoephedrine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Brompheniramine/Pseudoephedrine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Altabax Altabax
Generic Name: retapamulin Dosage Form: Ointment 1 INDICATIONS AND USAGE Altabax is indicated for use in adults and pediatric patients aged 9 months and older for the topical treatment of impetigo (up to 100 cm2 in total area in adults or 2% total body surface area in pediatric patients aged 9 m more...

Brimonidine Brimonidine
Generic Name: Brimonidine tartrate Dosage Form: Ophthalmic solution Brimonidine Description Brimonidine tartrate ophthalmic solution 0.2% is a relatively selective alpha-2 adrenergic agonist for ophthalmic use. The chemical name of Brimonidine tartrate is 5-bromo-6-(2-imidazolidinylideneamino) more...

Chlorpheniramine/Dextromethorphan/Phenylephrine Sustained-Release Tablets Chlorpheniramine/Dextromethorphan/Phenylephrine Sustained-Release Tablets
Generic Name: Chlorpheniramine/Dextromethorphan/Phenylephrine Sustained-Release Tablets (klor-fen-EER-a-meen/dex-troe-meth-OR-fan/fen-ill-EF-rin) Brand Name: Phenabid DMChlorpheniramine/Dextromethorphan/Phenylephrine Sustained-Release Tablets is used for:Relieving sinus congestion, runny nose, s more...

Clonidine Hydrochloride/Chlorthalidone Clonidine Hydrochloride/Chlorthalidone
Pronouncation: (KLOE-nih-DEEN HIGH-droe-KLOR-ide/klor-THAL-ih-dohn) Class: Antihypertensive combination Trade Names: Clorpres - Tablets 0.1 mg clonidine and 15 mg chlorthalidone - Tablets 0.2 mg clonidine and 15 mg chlorthalidone - Tablets 0.3 mg clonidine and 15 mg chlorthalidone Mechanism of Acti more...

Conten Conten
Some commonly used brand names are: In the U.S.— Amaphen 2 Anolor-300 2 Anoquan 2 Arcet 2 Bancap 1 Bucet 1 Butace 2 Conten 1 Dolmar 2 Endolor 2 Esgic 2 Esgic-Plus 2 Ezol 2 Femcet 2 Fioricet 2 Isocet 2 Medigesic 2 Pacaps 2 Pharmagesic 2 Phrenilin 1 Phrenilin Forte 1 Repan 2 Sedapap 1 Tence more...

Dantrolene Dantrolene
Generic Name: santrolene sodium Dosage Form: Capsules Rx only Dantrolene sodium has a potential for hepatotoxicity, and should not be used in conditions other than those recommended. Symptomatic hepatitis (fatal and non-fatal) has been reported at various dose levels of the drug. The incidenc more...

Ergotamine, Caffeine, and Diphenhydramine Ergotamine, Caffeine, and Diphenhydramine
Some commonly used brand names are: In the U.S.— Belcomp-PB 5 Cafergot 3 D.H.E. 45 1 Ergocaff-PB 5 Ergomar 2 Migergot 3 Migracet-PB 5 Wigraine 3 In Canada— Cafergot 3 D.H.E. 1 Ergodryl 8 Gravergol 7 Note: For quick reference, the following ergot derivative-containing headach more...

Fototar Topical Fototar Topical
Some commonly used brand names are: In the U.S.— Alphosyl Aquatar Balnetar Therapeutic Tar Bath Cutar Water Dispersible Emollient Tar Denorex Extra Strength Medicated Shampoo Denorex Extra Strength Medicated Shampoo with Conditioners Denorex Medicated Shampoo Denorex Medicated Shampoo and more...